Iliopsoas haematoma is an uncommon complication that may arise during anticoagulant therapy, especially with heparin and warfarin. Besides determining patient distress secondary to femoral nerve compression, this event may progress to life-threatening complications and require expensive treatments. We describe the case of a 70-year-old healthy man complaining of severe bilateral groin, lumbar and thigh pain, and paralytic ileus after therapy with heparin. The angio-computed tomography scan observed bilateral iliopsoas haematomas. In view of the clinical and radiological scenarios, we ordered a diagnostic and therapeutic angiography of the bleeding vessels by trans-catheter arterial embolization of the fourth right lumbar artery trunk. The treatment proved to be beneficial from a clinical, radiological and laboratory point of view. To the best of our knowledge, this is the first reported case of bilateral iliopsoas haematoma occurring in a male treated with therapeutic levels of heparin alone.
|Data di pubblicazione:||2009|
|Titolo:||Bilateral iliopsoas intramuscular bleeding following anticoagulant therapy with heparin: a case report.|
|Digital Object Identifier (DOI):||10.4076/1757-1626-2-7534|
|Codice identificativo Scopus:||2-s2.0-77953470456|
|Codice identificativo Pubmed:||19830000|
|Appare nelle tipologie:||Articolo su Rivista|